Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 2007, 2:55 PM EDT for Seminole County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 2:55 PM EDT (18:55 UTC)
- Expired
- Jul 12, 2007, 4:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2718 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 121855
SVRMLB
FLC117-122000-
/O.NEW.KMLB.SV.W.0056.070712T1855Z-070712T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SEMINOLE COUNTY IN FLORIDA.
* UNTIL 400 PM EDT
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
EAST OF OVIEDO...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
GENEVA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2872 8125 2862 8125 2861 8098 2862 8099
2881 8108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:40 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 12, 1:40 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 140 PM EDT THU JUL 12 2007 .DISCUSSION... OVERNIGHT...DIURNAL CONVECTIVE PATTERN ATTM SIMILAR TO WED...WITH MAINLY AFFECTING AREAS NORTH OF THE I-4 CORRIDOR...THOUGH CELLS ARE A LITTLE MORE INTENSE ACROSS THE FAR NRN CWA. EXPECT MOST OF THE ACTIVITY TO OCCUR THROUGH SUNSET...WITH A SMALL (20) CHC FOR A STRAY SHRA/TSRA AFTER SUNSET. TOUGH TO SAY WITH ANY CONFIDENCE WHETHER ANY ACTIVITY WILL LINGER AS LONG AS IT DID LAST NIGHT (ISOLD TS OCCURRED @KMLB AT 05UTC/1AM)...SO AM ONLY LEAVING IN THRU 03Z FOR NOW. SKIES SHOULD BECOME MCLR AFTER MIDNIGHT. FRI-MON...BEGIN THE PERIOD WITH SURFACE RIDGE AXIS FIXATED ACROSS SOUTH-CENTRAL FLORIDA WITH LIGHT SOUTH/SOUTHWEST WINDS. RIDGE AXIS EVENTUALLY SHIFTS NORTHWARD TO ACROSS NORTH-CENTRAL FLORIDA EARLY ON SUN WITH WINDS BACKING TO THE EAST/SOUTHEAST THROUGH MON. ALOFT DEEP LAYER RIDGING WILL CONTINUE TO STRENGTHEN ACROSS THE REGION AND THE STEERING FLOW WILL BE RELATIVELY LIGHT. TEMPERATURES TO REMAIN SLIGHTLY ABOVE NORMAL ON FRI AND MODERATING BACK TOWARDS CLIMO SAT-MON AS WINDS BACK TOWARDS ONSHORE. AFTERNOON HEAT INDICES WILL BE IN THE UPPER 90S TO NEAR 100 DEGREES. CONTINUE TO CARRY SCATTERED POPS FOR AFTERNOON AND EARLY EVENING CENTERED AROUND INLAND MOVING SEA BREEZE BOUNDARIES AND SUBSEQUENT CONVECTIVE OUTFLOW BOUNDARIES. TUE-THU...SURFACE RIDGE AXIS REMAINS ACROSS THE NORTHERN PENINSULA DURING THIS TIME WITH AN ONSHORE COMPONENT OF WIND. ALOFT...STRONG RIDGE ACROSS THE WEST TO TRANSITION EASTWARD TO OVER THE PLAINS STATES. DEEP LAYER EASTERLY FLOW WILL RESIDE OVER THE PENINSULA WITH THE FOCUS FOR AFTERNOON/EVENING CONVECTION TOWARDS THE INTERIOR. AFTERNOON TEMPERATURES TO REMAIN NEAR SEASONAL NORMS WITH THE ONSHORE FLOW. && .AVIATION...BEST CHC FOR DIURNAL TS LOOKS TO BE FROM KISM-KMCO-KTIX NWD THROUGH 00Z. PROBS TOO LOW TO MENTION FOR MLB/VRB. && .MARINE...CONTINUE NO HIGHLIGHTS FOR WINDS AND SEAS AS WE REMAIN UNDER THE INFLUENCE OF SUBTROPICAL RIDGE WITH SEAS BUILDING SLOWLY TO AROUND 4FT IN THE OFFSHORE SECTIONS BY LATE TUE. EXPECT AN INLAND MOVING SEA BREEZE EACH AFTERNOON. BIGGEST CONCERN CONTINUES TO BE AFTERNOON/EVENING CONVECTION WITH LOCALLY HIGHER SEAS/STRONGER WINDS INVOF STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 76 90 / 20 40 20 50 MCO 77 94 75 93 / 20 40 20 50 MLB 76 91 77 89 / 20 40 20 40 VRB 76 91 75 91 / 20 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 12, 4:31 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 431 AM EDT THU JUL 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122045- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 431 AM EDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A FRONTAL TROUGH ACROSS THE SOUTHEAST STATES WILL PROVIDE A MOIST SOUTH TO SOUTHWEST WIND FLOW. THE EAST COAST SEA BREEZE SHOULD FORM DURING THE EARLY AFTERNOON AND INITIATE ISOLATED STORMS. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE BY LATE AFTERNOON AS NUMEROUS BOUNDARIES INTERACT...ESPECIALLY NEAR THE COAST. THE MAIN HAZARD FROM ISOLATED STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES. RAINFALL AMOUNTS AROUND 2 INCHES AND WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM OVER THE MAINLAND SHOULD MOVE EAST AT 10 KNOTS... AND CROSS THE COAST DURING THE AFTERNOON AND EVENING...ESPECIALLY NORTH OF SEBASTIAN INLET. A FEW ARE EXPECTED TO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOUTHWEST FLOW WILL PERSIST THROUGH FRIDAY WITH SCATTERED MAINLY AFTERNOON STORMS EXPECTED ACROSS THE AREA. OVER THE WEEKEND AND INTO NEXT WEEK...THE ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO BEGIN PUSHING NORTHWARD...WHICH WOULD START TO FOCUS STORMS MORE OVER INTERIOR SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
In the hours before
Special weather statement, Jul 12, 1:25 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 125 PM EDT THU JUL 12 2007 FLZ044-121800- NORTHERN LAKE COUNTY- 125 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORM ABOUT TO ENTER NORTHEAST LAKE COUNTY... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 10 MILES SOUTHWEST OF ASTOR...OR JUST NORTHWEST OF ALTOONA. THE STORM IS MOVING NORTHEAST AT 15 MPH AND WILL CROSS HIGHWAY 19 AND AFFECT AREAS FROM ALTOONA TO ASTOR PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. CRISTALDI
Special weather statement, Jul 12, 1:51 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 151 PM EDT THU JUL 12 2007 FLZ141-121830- COASTAL VOLUSIA COUNTY- 151 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST VOLUSIA COUNTY... AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 7 MILES WEST OF ORMOND BY THE SEA TO 10 MILES WEST OF ORMOND BEACH...MOVING EAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CRISTALDI
Special weather statement, Jul 12, 2:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 227 PM EDT THU JUL 12 2007 FLZ045-046-121915- ORANGE-SEMINOLE- 227 PM EDT THU JUL 12 2007 ...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL ORANGE COUNTY AND MAY AFFECT SOUTHEASTERN SEMINOLE COUNTY... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE CLUSTER OF STRONG STORMS OVER AZALEA PARK...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE UNION PARK... UNIVERSITY PARK...AND POSSIBLY CHULUOTA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:54 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 12, 3:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 12, 4:03 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 42 min |
| Jul 12, 5:10 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 25 min |
| Jul 12, 5:11 PM EDT | Special Marine Warning | MLB | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.